How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 31145
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

Ive just had three courses of antibiotics within a month for

Resolved Question:

I've just had three courses of antibiotics within a month for a bad throat infection - penicillin VK 250, followed by amoxicillin 500 and then penicillin vk 500. Three days into the last course (this Saturday) I started a very heavy period and abdominal cramps, the bleeding was three days severe and is now reducing on day four. I'm 48 and my periods have become a little early/late over the past two years. My last two periods have been quite light and I haven't had cramps for years.

Could the antibiotics have had an affect on my cycle please?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi. Yes, potentially that many antibiotics over that short a period of time can affect menstrual cycles but so can the infection for which they were given. That said, you still should let your doctor know about this since if you hadn't had either the antibiotics nor the infection, if this happened, it could be just a side effect of early menopause but it could also be a sign of cervical polyps or cervical or uterine cancer
Dr. Chip and 2 other Medical Specialists are ready to help you

Related Medical Questions